Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 19, 2011, 1:23 PM MDT for Eddy County, New Mexico. It took effect at May 20, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 1:23 PM MDT (19:23 UTC)
- In effect from
- May 20, 2011, 9:00 AM MDT
- Expired
- May 20, 2011, 4:01 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWUS74 KMAF 191923 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT THU MAY 19 2011 ...STRONG WINDS TO CONTINUE ACROSS THE GUADALUPE MOUNTAINS TODAY AND WILL BE POSSIBLE AGAIN FRIDAY... .A SLOW MOVING UPPER LEVEL STORM SYSTEM MOVING OVER THE SOUTHERN ROCKIES WILL CONTINUE TO RESULT IN VERY WINDY CONDITIONS IN THE GUADALUPE MOUNTAINS INTO THIS EVENING. WINDS SHOULD DIMINISH OVERNIGHT BUT MAY INCREASE AGAIN FRIDAY AS THE UPPER LOW SLOWLY MOVES INTO THE CENTRAL PLAINS. NMZ027-TXZ258-200100- /O.NEW.KMAF.HW.A.0027.110520T1500Z-110521T0300Z/ /O.CON.KMAF.HW.W.0037.000000T0000Z-110520T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 123 PM MDT THU MAY 19 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...HIGH WIND WARNING INTO EARLY THIS EVENING. HIGH WIND WATCH FOR FRIDAY AFTERNOON AND EARLY EVENING. * WINDS...WEST AND SOUTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
987 WWUS74 KMAF 200010 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 710 PM CDT THU MAY 19 2011 ...STRONG WINDS ARE POSSIBLE AGAIN IN PARTS OF THE GUADALUPE MOUNTAINS FRIDAY... .AS AN UPPER LOW SLOWLY MOVES INTO THE CENTRAL PLAINS FRIDAY A BAND OF STRONGER JET STREAM LEVEL WINDS WILL MOVE CLOSE ENOUGH TO RESULT IN HIGH WINDS AT LEAST IN THE FAVORED AREAS OF THE MOUNTAINS. NMZ027-TXZ258-201000- /O.EXP.KMAF.HW.W.0037.000000T0000Z-110520T0000Z/ /O.CON.KMAF.HW.A.0027.110520T1500Z-110521T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 610 PM MDT THU MAY 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...HIGH WIND WARNING HAS EXPIRED FOR TODAY... * TIMING...HIGH WIND WATCH FROM MID MORNING FRIDAY TO EARLY EVENING. * WINDS...WEST AND SOUTHWEST 30 TO 45 MPH WITH GUSTS OF 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
205 WWUS74 KMAF 201001 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 AM CDT FRI MAY 20 2011 ...STRONG WINDS ARE POSSIBLE AGAIN IN PARTS OF THE GUADALUPE MOUNTAINS TODAY... .AS AN UPPER LOW SLOWLY MOVES ACROSS THE CENTRAL ROCKIES TODAY...A BAND OF STRONGER JET STREAM LEVEL WINDS WILL MOVE NEAR THE GUADALUPE MOUNTAINS RESULTING IN HIGH WINDS AT LEAST IN THE FAVORED AREAS OF THE MOUNTAINS. THIS INCLUDES THE HIGHEST TERRAIN AND LOCATIONS SUCH AS GAPS AND PASSES. NMZ027-TXZ258-202000- /O.UPG.KMAF.HW.A.0027.110520T1500Z-110521T0300Z/ /O.NEW.KMAF.HW.W.0038.110520T1500Z-110521T0200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 401 AM MDT FRI MAY 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...WEST AND SOUTHWEST 30 TO 45 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 19, 12:08 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 19, 12:08 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
108 PM CDT THU MAY 19 2011
.DISCUSSION...
THE 18Z AVIATION FORECAST DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
A SURFACE TROUGH OF LOW PRESSURE WILL EXTEND THROUGH WEST TEXAS
THIS AFTERNOON. SOUTHWESTERLY WINDS OF 15-20 KNOTS...WITH A FEW
GUSTS OVER 25 KNOTS WILL AFFECT MOST TERMINALS ALONG AND WEST OF
THIS FEATURE THIS AFTERNOON. A FEW TO SCATTERED HIGH BASED CUMULUS
WILL ALSO DEVELOP THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH BY
EARLY EVENING. THE DRYLINE WILL RETREAT WESTWARD THROUGH THE
CENTRAL PERMIAN BASIN THIS EVENING. AN APPROACHING UPPER LEVEL
TROUGH WILL BRING INCREASING LIFT INTO WEST TEXAS LATE TONIGHT...
AND A LINE OF SHOWERS AND THUNDERSTORMS...SOME STRONG TO
POSSIBLY SEVERE...COULD DEVELOP ACROSS THE EASTERN BASIN AND
LOWER TRANS PECOS LATE TONIGHT...PARTICULARLY AFTER MIDNIGHT.
CURRENT INDICATIONS ARE THAT TSRA WILL DEVELOP MAINLY EAST OF THE
KMAF AND KFST TERMINALS...SO WE HAVE LEFT MENTION OUT OF THESE
TAF/S WITH THIS ISSUANCE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 10 AM TO 8 PM MDT FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
21Hazardous weather outlook, May 19, 2:41 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT THU MAY 19 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 AM CDT THU MAY 19 2011 /241 AM MDT THU MAY 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY...WARM AND WINDY WEATHER WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. STRONG WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED TODAY IN THE GUADALUPE MOUNTAINS. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TODAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND LOWER TRANS PECOS. A FEW STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY IMPACT THE AREA AGAIN ON FRIDAY. A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON FOR ALL OF SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:19 AM MDT | Red Flag Warning | MAF | 40 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.